MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH, FOR 27040 SD/SL

KARL STORZ SE & CO. KG INNER SHEATH, FOR 27040 SD/SL
Model Number R27040XA
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer on february 3,2025.This information is reflected in section d9.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id: (b)(4).
 
Event or Problem Description
It was reported on (b)(6) 2025, during a turp procedure, the tip broke off when inserted to patient, a back up unit was used after having retrieved the broken off tip.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Correction is provided in section g2.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Per evaluation findings by the manufacturing site: customer complaint was confirmed.Ceramic insert broken off.Possible cause could be that the inner shaft is tilted/kinked when pulled out and could therefore break.Another possibility is that the shaft was hit by improper handling during cleaning, for example, which damaged the insert.Another indication of incorrect handling is the dents on the surface.This event is filed under internal complaint id (b)(4).

Brand Name
INNER SHEATH, FOR 27040 SD/SL
Common Device Name
INNER SHEATH, FOR 27040 SD/SL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key21335183
Report Number9610617-2025-00135
Device Sequence Number19775963
Product Code HIH
UDI-Device Identifier04048438005408
UDI-Public04048438005408
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberR27040XA
Device Catalogue NumberR27040XA
Device Lot NumberNM17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/07/2025
09/19/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date05/08/2025
10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age54 YR
Patient SexMale